Alert archive / New York / Small Craft Advisories in 2016

Small Craft Advisory 97, NWS New York, NY

October 30, 2016

NWS New York, NY issued this small craft advisory at Oct 30, 2016, 9:53 AM EDT. It took effect at Oct 30, 2016, 10:00 PM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Oct 30, 2016, 9:53 AM EDT (13:53 UTC)
In effect from
Oct 30, 2016, 10:00 PM EDT
Expired
Oct 31, 2016, 11:29 AM EDT
In force
13 hr
Issued by
NWS New York, NY

The text

As transmitted.

974 
WHUS71 KOKX 301353
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
953 AM EDT SUN OCT 30 2016

...GUSTY WINDS RETURN TONIGHT INTO MONDAY...

ANZ350-302200-
/O.CAN.KOKX.SC.Y.0096.000000T0000Z-161030T1900Z/
/O.NEW.KOKX.SC.Y.0097.161031T0200Z-161031T1600Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
953 AM EDT SUN OCT 30 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON
EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO NOON EDT
MONDAY. 

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  30 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ353-302200-
/O.CAN.KOKX.SC.Y.0096.000000T0000Z-161030T1600Z/
/O.NEW.KOKX.SC.Y.0097.161031T0200Z-161031T1600Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
953 AM EDT SUN OCT 30 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON
EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO NOON EDT
MONDAY. 

* WINDS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ355-302200-
/O.NEW.KOKX.SC.Y.0097.161031T0200Z-161031T1600Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
953 AM EDT SUN OCT 30 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON
EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO NOON EDT
MONDAY.

* WINDS...NORTH WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
6 follow-up statements
318 
WHUS71 KOKX 301921
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
321 PM EDT SUN OCT 30 2016

...GUSTY WINDS RETURN TONIGHT INTO MONDAY...

ANZ330-335-338-340-345-310400-
/O.EXB.KOKX.SC.Y.0097.161031T0400Z-161031T1400Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
321 PM EDT SUN OCT 30 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
MONDAY.

* WINDS...NORTH WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-355-310400-
/O.EXT.KOKX.SC.Y.0097.161031T0200Z-161031T1800Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
321 PM EDT SUN OCT 30 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO
2 PM EDT MONDAY...

* WINDS AND SEAS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS
  3 TO 5 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
164 
WHUS71 KOKX 310356
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1156 PM EDT SUN OCT 30 2016

...GUSTY WINDS THROUGH MONDAY...

ANZ350-353-355-311200-
/O.CON.KOKX.SC.Y.0097.000000T0000Z-161031T1800Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1156 PM EDT SUN OCT 30 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT MONDAY...

* WINDS AND SEAS...NORTH 20 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS
  3 TO 5 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-335-338-340-345-311200-
/O.CON.KOKX.SC.Y.0097.161031T0400Z-161031T1400Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
1156 PM EDT SUN OCT 30 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
MONDAY...

* WINDS...NORTH WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
911 
WHUS71 KOKX 310746
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
346 AM EDT MON OCT 31 2016

...GUSTY WINDS TODAY...

ANZ355-311500-
/O.EXT.KOKX.SC.Y.0097.000000T0000Z-161031T1500Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
346 AM EDT MON OCT 31 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* WINDS AND SEAS...NORTH WINDS 20 TO 25 KT WITH GUSTS UP TO 30
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-338-340-311500-
/O.EXT.KOKX.SC.Y.0097.000000T0000Z-161031T1500Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
346 AM EDT MON OCT 31 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 25 KT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ335-345-311200-
/O.EXT.KOKX.SC.Y.0097.000000T0000Z-161031T1200Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
346 AM EDT MON OCT 31 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THIS
MORNING...

* WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 25 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-311800-
/O.CON.KOKX.SC.Y.0097.000000T0000Z-161031T1800Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
346 AM EDT MON OCT 31 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WINDS AND SEAS...NORTH WINDS 20 TO 25 KT WITH GUSTS UP TO 30
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
604 
WHUS71 KOKX 311035
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
635 AM EDT MON OCT 31 2016

...GUSTY WINDS TODAY...

ANZ330-338-340-311145-
/O.CAN.KOKX.SC.Y.0097.000000T0000Z-161031T1500Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
635 AM EDT MON OCT 31 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WIND GUSTS ARE BELOW 25 KT AND WILL DIMINISH FURTHER THIS
MORNING.

$$

ANZ335-345-311145-
/O.CAN.KOKX.SC.Y.0097.000000T0000Z-161031T1200Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
635 AM EDT MON OCT 31 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WIND GUSTS ARE BELOW 25 KT AND WILL DIMINISH FURTHER THIS
MORNING.

$$

ANZ355-311500-
/O.CON.KOKX.SC.Y.0097.000000T0000Z-161031T1500Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
635 AM EDT MON OCT 31 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* WINDS AND SEAS...NORTH WINDS 15 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-311800-
/O.CON.KOKX.SC.Y.0097.000000T0000Z-161031T1800Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
635 AM EDT MON OCT 31 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WINDS AND SEAS...NORTH WINDS 15 TO 20 KT WITH GUSTS UP TO 25
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
566 
WHUS71 KOKX 311457
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1057 AM EDT MON OCT 31 2016

...GUSTY WINDS TODAY...

ANZ355-311600-
/O.EXP.KOKX.SC.Y.0097.000000T0000Z-161031T1500Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1057 AM EDT MON OCT 31 2016

...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 AM EDT THIS MORNING...

$$

ANZ350-353-311800-
/O.CON.KOKX.SC.Y.0097.000000T0000Z-161031T1800Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
1057 AM EDT MON OCT 31 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
918 
WHUS71 KOKX 311529
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1129 AM EDT MON OCT 31 2016

ANZ350-353-311630-
/O.CAN.KOKX.SC.Y.0097.000000T0000Z-161031T1800Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
1129 AM EDT MON OCT 31 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

NORTH WINDS AND SEAS WILL CONTINUE TO GRADUALLY DIMINISH THROUGH
THIS AFTERNOON.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Oct 30, 9:52 AM EDT, 1 minute earlier.

Area forecast discussion, Oct 30, 9:52 AM EDT, 1 minute before
Area Forecast Discussion
National Weather Service New York NY
952 AM EDT Sun Oct 30 2016

.SYNOPSIS...
A cold front will slowly enter the region today. Then a wave of
low pressure developing along the front will pass late this
afternoon and this evening. Canadian high pressure will then build
in later tonight through Monday night, then slowly slide to the
south and east from Tuesday into Wednesday. Another cold front
will approach from the northwest Wednesday night, then slowly move
across on Thursday. A low pressure trough will move across on
Friday, followed by building high pressure through Saturday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Temperatures updated, running a few degrees warmer than forecast.
Temperature rises may slow as clouds move in. Highs should be
around 10 degrees above normal.

Upper trough approaches and will induce a wave of surface low
pressure late this afternoon along the front somewhere in or near
northern/central NJ, with accompanying rains moving into southern
CT, the lower Hudson Valley, and interior NE NJ, and reaching the
doorstep of NYC late this afternoon. With marginal elevated
instability there could be a convective element to precip at the
onset. High resolution models indicate convective nature of the
precip via simulated reflectivity. Did add thunder near the area
depicted by new SPC day one outlook.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
Rain comes to an end from west to east as the night progresses
as a northern stream trough exits to the east into Monday
morning. Lows tonight were based on a blend of ECS/MET/MAV
guidance and NAM 2-meter temperatures and should be within a few
degrees of either side of normal.

Deep layered ridging builds in Monday-Tuesday night, with
associated subsidence keeping things dry. It also should result in
minimal cloud cover until mid-upper level moisture builds in over
the top of the ridge late Tuesday.

Highs Monday should be around 5-10 degrees below normal.

Lows Monday night were based on a blend of MAV/MET/ECS guidance,
weighed towards coldest guidance at any given location outside of
urban areas, to reflect likelihood of decent radiational cooling.
Lows should be around 5 degrees below normal outside of the NYC
metro area (near normal there). There is the potential for frost
and maybe freeze headlines could be needed for at least portions
of Suffolk County. At this time leaning more towards frost
headlines as freezing temperatures likely will be contained to the
Pine Barrens. At this time, confidence in needing freeze headlines
is too low to mention in the HWO.

Highs Tuesday were based on a blend of MAV/MET guidance and should
be near to slightly below normal. Lows Tuesday night were based on
a blend of MEX/MEN/ECE/ECM guidance, weighed towards cooler
members over eastern areas, where clouds should come in later at
night. Lows should be around 5 degrees above normal.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
Deep layered ridging continues to build in on Wednesday, but it
is flattened somewhat as a northern stream shortwave tracks across
southern Canada. The ridge then slides offshore Wednesday night.
It should be mainly dry during this time frame due to subsidence
under the ridge. However, a few isolated showers/sprinkles across
northern zones cannot be completely ruled out on Wednesday.

A 850-500 hPa trough approaches Thursday then builds into the
eastern U.S. Thursday night. Scattered showers are expected as it
ahead of it Thursday afternoon and evening.

A northern stream shortwave ridge builds in Friday night with dry
conditions. NW flow aloft is expected on Saturday, with a shortwave
embedded in the NW flow possibly bringing some isolated to
showers as it passes across far NW zones.

Temperatures Wednesday-Saturday were based on the Superblend,and
should be above normal Wednesday and Thursday, then near normal
Friday and Saturday.

&&

.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
A cold front will slowly enter the region today. Then a wave of
low pressure developing along the front will pass across late this
afternoon and this evening. Canadian high pressure will then build
in later tonight.

VFR with light WNW-NW winds as the front enters the area.
Light S-SW sea breezes should develop by afternoon at the
coastal terminals.

Rain should reach the interior terminals this afternoon and the
doorstep of the NYC metros right around sunset, and continue into
this evening. Expect mainly MVFR conditions, but cannot rule out a
brief heavier shower with IFR vsby at the onset. Chances for
thunder appear very minimal.

As the rain arrives, winds should shift N with speeds increasing
to either side of 10 kt this evening, then to 10-15 kt with gusts
either side of 20 kt after midnight.

.OUTLOOK FOR 12Z MONDAY THROUGH THURSDAY...
.Monday...VFR. N winds G20KT especially in the morning.
.Tuesday-Wednesday...VFR.
.Thursday...Afternoon/evening showers with brief MVFR conditions
possible. NW winds G20KT after midnight NYC metro/coast.

&&

.MARINE...
Seas continue to subside, and winds have lightened. Will end the
current SCA, but issue a new one, matching surrounding offices
hazards for tonight into Monday morning. The pressure gradient
increases tonight with winds gusting up to 30 kt on the ocean late
tonight in to Mon morning and could get close to 25 kt on most
other waters. Will hold off on SCA for non ocean waters at this
time, but may need to revisit this with new model guidance.

Quiet thereafter with high pressure in control early this week, and
only weak frontal passages expected mid to late week.

&&

.HYDROLOGY...
Do not anticipate hydro impacts with rain later today and tonight.

No significant (0.5 inches or more) widespread precipitation is
expected through the end of the week.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Small Craft Advisory from 10 PM this evening to noon EDT
     Monday for ANZ350-353-355.

&&

SYNOPSIS...Maloit
NEAR TERM...Maloit/PW
SHORT TERM...Maloit/PW
LONG TERM...Maloit
AVIATION...Goodman/BC
MARINE...Goodman/Maloit/PW
HYDROLOGY...Maloit/PW
Hazardous weather outlook, Oct 30, 4:04 AM EDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
404 AM EDT SUN OCT 30 2016

ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-103>108-
NYZ067>075-078>081-176>179-310815-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
404 AM EDT SUN OCT 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST
NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

MALOIT

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 2:20 PM EDTSpecial Weather StatementOKXOrange, Putnam, Rockland, Westchester40 min
Oct 30, 2:48 PM EDTSpecial Weather StatementOKXPutnam, Rockland, Westchester42 min
Oct 30, 3:54 PM EDTSpecial Weather StatementOKXBronx, Kings, New York, Queens, Richmond51 min
Oct 30, 4:26 PM EDTSpecial Weather StatementOKXBronx, Kings, Nassau, New York, Queens, Richmond and 1 more49 min
Oct 30, 4:31 PM EDTSpecial Marine WarningOKX59 min
Oct 30, 5:28 PM EDTSpecial Weather StatementOKXBronx, Kings, New York, Queens, Richmond47 min
Oct 30, 5:36 PM EDTSpecial Weather StatementOKXSuffolk39 min
Oct 30, 5:43 PM EDTSpecial Weather StatementOKXBronx, Kings, Nassau, New York, Queens47 min

Nearby

Small Craft Advisories in New York, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.